Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 38, NWS Jacksonville, FL

August 22, 2008Clay County, Duval County, Saint Johns County, Florida

NWS Jacksonville, FL issued this tornado warning at Aug 22, 2008, 5:44 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2008, 5:44 PM EDT (21:44 UTC)
Expired
Aug 22, 2008, 6:19 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clay County, FL, Duval County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 5:47 PM EDTTORNADO 04 Nnw Green Cove Spring, FLA STORM SPOTTER OBSERVED A TORNADO PATH BEGINNING ON THE SOUTH END OF FLEMING ISLAND. THE CIRCULATION TRACKED NNW OVER THE ISLAND MAKING BREIEF TOUCHDOWNS ACROSS HIGHWAY 17 AND THE SOUTH END OF BLACK CREEK TRAIL...CROSSING OVER THE SOUTHERN PART OF THE FLEMING
Aug 22, 6:03 PM EDTFUNNEL CLOUD6 Se Lakeside, FLPUBLIC REPORT OF A FUNNEL CLOUD GOING OVERHEAD IN THE CYPRESS GLENN SUBDIVISION OF FLEMING ISLAND PLANTATION. HEARD THE ROAR AS IT MOVED OVERHEAD.
Aug 22, 6:05 PM EDTFUNNEL CLOUDOrange Park, FLFUNNEL CLOUD REPORT NEAR BLANDING BLVD AND PEORIA AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 10:48 AM EDTTornado WatchSPC11 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 222144
TORJAX
FLC019-031-109-222245-
/O.NEW.KJAX.TO.W.0038.080822T2144Z-080822T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT FRI AUG 22 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA
  NORTHWESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
  CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 645 PM EDT

* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A LARGE AND EXTREMELY DANGEROUS TORNADO NEAR GREEN COVE SPRINGS...
  OR 10 MILES SOUTH OF FRUIT COVE...MOVING NORTH AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SWITZERLAND...FRUIT COVE...DOCTORS INLET...MANDARIN...LAKESIDE...
  ORANGE PARK...ORTEGA...SAN MARCO...RIVERSIDE...NORMANDY AND
  DOWNTOWN JACKSONVILLE.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2992 8171 3041 8188 3044 8163 2993 8154
TIME...MOT...LOC 2144Z 166DEG 26KT 3001 8164

$$

ENYEDI
5 follow-up statements
000 
WWUS52 KJAX 222154
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
554 PM EDT FRI AUG 22 2008

FLC019-031-109-222245-
/O.CON.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
553 PM EDT FRI AUG 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
DUVAL...NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY COUNTIES...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR SWITZERLAND...OR 6 MILES SOUTHWEST OF FRUIT
COVE...MOVING NORTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FLEMING ISLAND...EAGLE HARBOR...DOCTORS INLET...MANDARIN... 
LAKESIDE...ORANGE PARK...BELLAIR...JACKSONVILLE 
HEIGHTS...ORTEGA...SAN MARCO... RIVERSIDE...NORMANDY...DOWNTOWN 
JACKSONVILLE AND TALLYRAND.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3002 8160 2999 8174 3041 8188 3044 8163
TIME...MOT...LOC 2153Z 166DEG 26KT 3008 8170

$$

ENYEDI
000 
WWUS52 KJAX 222157
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EDT FRI AUG 22 2008

FLC019-031-109-222245-
/O.CON.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
557 PM EDT FRI AUG 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
DUVAL...EXTREME NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY
COUNTIES...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED OVER FLEMING ISLAND...WEST OF SWITZERLAND...OR 
NEAR FRUIT COVE...MOVING NORTH AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FLEMING ISLAND...EAGLE HARDOR...DOCTORS INLET...MANDARIN... 
LAKESIDE...ORANGE PARK...BELLAIR...JACKSONVILLE HEIGHTS... 
ORTEGA...SAN MARCO...RIVERSIDE...NORMANDY...DOWNTOWN JACKSONVILLE 
AND TALLYRAND.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3006 8162 3004 8175 3009 8177 3010 8178
      3011 8177 3013 8179 3018 8180 3020 8181
      3041 8188 3044 8163
TIME...MOT...LOC 2157Z 166DEG 26KT 3011 8171

$$

ENYEDI
000 
WWUS52 KJAX 222204
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT FRI AUG 22 2008

FLC109-222214-
/O.CAN.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
ST. JOHNS FL-
604 PM EDT FRI AUG 22 2008

...THE TORNADO WARNING FOR EXTREME NORTHWESTERN ST. JOHNS COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3010 8168 3009 8177 3010 8178 3011 8177
      3013 8179 3018 8180 3041 8188 3043 8169
TIME...MOT...LOC 2204Z 159DEG 38KT 3020 8177

$$

FLC019-031-222245-
/O.CON.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
CLAY FL-DUVAL FL-
604 PM EDT FRI AUG 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR WESTERN
DUVAL AND NORTHEASTERN CLAY COUNTIES...

AT 604 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR BELLAIR...OR NEAR LAKESIDE...MOVING NORTH AT 44 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORTEGA...JACKSONVILLE HEIGHTS...RIVERSIDE AND NORMANDY.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3010 8168 3009 8177 3010 8178 3011 8177
      3013 8179 3018 8180 3041 8188 3043 8169
TIME...MOT...LOC 2204Z 159DEG 38KT 3020 8177

$$

ENYEDI
000 
WWUS52 KJAX 222215
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT FRI AUG 22 2008

FLC019-222225-
/O.CAN.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
CLAY FL-
615 PM EDT FRI AUG 22 2008

...THE TORNADO WARNING FOR NORTHEASTERN CLAY COUNTY IS CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3019 8180 3041 8188 3043 8169 3024 8168
      3024 8169 3023 8168 3022 8169 3021 8168
      3020 8169 3019 8168
TIME...MOT...LOC 2215Z 162DEG 37KT 3032 8180

$$

FLC031-222245-
/O.CON.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
DUVAL FL-
615 PM EDT FRI AUG 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
DUVAL COUNTY...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR NORMANDY...OR 9
MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING NORTH AT 43 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3019 8180 3041 8188 3043 8169 3024 8168
      3024 8169 3023 8168 3022 8169 3021 8168
      3020 8169 3019 8168
TIME...MOT...LOC 2215Z 162DEG 37KT 3032 8180

$$

ENYEDI
000 
WWUS52 KJAX 222219
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT FRI AUG 22 2008

FLC031-222229-
/O.CAN.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
DUVAL FL-
619 PM EDT FRI AUG 22 2008

...THE TORNADO WARNING FOR CENTRAL DUVAL COUNTY IS CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...GUSTY WINDS OF 35 TO 
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3019 8180 3041 8188 3043 8169 3024 8168
      3024 8169 3023 8168 3022 8169 3021 8168
      3020 8169 3019 8168
TIME...MOT...LOC 2219Z 162DEG 37KT 3036 8182

$$

ENYEDI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 22, 2:50 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 22, 2:50 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT FRI AUG 22 2008

...TROPICAL STORM WARNINGS IN EFFECT FOR THE COASTAL COUNTIES AS WELL
AS PUTNAM AND CLAY COUNTIES...
...WIND ADVISORIES IN EFFECT FOR MOST INLAND COUNTIES...
...FLOOD WATCH IN EFFECT FOR ALL AREAS...

.SHORT TERM...TODAY-SUNDAY. T.S. FAY WILL CONTINUE TO MOVE OFF
TOWARD THE WNW WITH DEEP TROPICAL MOISTURE AFFECTING THE REGION.
OVERNIGHT AND INTO SATURDAY ANTICIPATE SEVERAL RAINBANDS PIVOTING
AROUND THE CWA WITH HEAVIEST ONES OVER THE ERN AND CENTRAL PORTIONS
OF THE FORECAST AREA...ESPECIALLY TONIGHT. HAVE ELECTED TO EXTEND THE
LAKE WIND AND WIND ADVISORIES UNTIL LATE TONIGHT AND EXTEND THE
FLOOD WATCH INTO SATURDAY AFTERNOON. RAINFALL TOTALS PER RADAR SHOW
ESTIMATES IN EXCESS OF 12 INCHES IN SOME AREAS OVER THE ERN ZONES.

SATURDAY...SELY MID LEVEL FLOW AROUND 25 TO 40 KT AND DEEP TROPICAL
MOISTURE WILL STILL SUPPORT CATEGORICAL POPS OVER A GOOD PORTION OF
THE AREA. GOOD DIVERGENT FLOW ALSO NOTED PER GFS GUIDANCE AND LOW
LEVELS STILL CONVERGENCE WITH INDIVIDUAL RAINBANDS CONTINUING OVER
PORTIONS OF THE AREA. HEAVY RAINFALL WILL BE MENTIONED THROUGH
SATURDAY.

BY SUNDAY...BEST TROPICAL MOISTURE AND LOW AND MID LEVEL LIFT WILL
BE TOWARD THE WRN ZONES BUT ANTICIPATE COASTAL AREAS HAVE A GOOD
CHANCE OF SEEING SHOWER ACTIVITY. A W-E POP DISTRIBUTION IS PLANNED.
MORE VEERED FLOW FROM THE SOUTH SHOULD RESULT IN WARMER TEMPS.
ON MONDAY...MORE IN THE WAY OF SCT SHOWER AND THUNDERSTORM ACTIVITY
IS ANTICIPATED AS REMNANTS OF FAY SHIFT AWAY FROM THE AREA.
HAVE ADVERTISED 50% MOST AREAS.

.LONG TERM...TUE-FRI. REMNANTS OF FAY ARE FORECAST TO MEANDER OVER
THE SOUTHEAST CONUS. LOCALLY...DEEP SOUTHERLY FLOW REGIME WILL
MAINTAIN HIGH ATMOSPHERIC MOISTURE AND LINGERING DYNAMICS ASSOCIATED
WITH BROAD CIRCULATION OF FAY TO WARRANT CHANCE POPS THROUGHOUT THE
PERIOD.

&&

.AVIATION...
CONTINUING TEMPO LIFR CONDS IN HEAVY RAINBANDS AT COASTAL TAF SITES
ALTHOUGH A SLIGHT IMPROVEMENT MAY BE SEEN BY 20Z OR SO IF CURRENT
RAINBAND TRIES TO MOVE OFF TO THE NORTH AND NEXT RAINBAND SETS UP
WEST OF THE COASTAL TAF SITES. KGNV WILL LIKELY BE SET-UP UNDER NEXT
RAIN BAND THAT WILL COME IN OFF OF APALACHEE BAY. TAFS WILL CONTINUE
TO BE UPDATED AS NEEDED BUT SOME IMPROVEMENT TO IFR/MVFR CONDS WILL
BE SEEN AT COASTAL TAF SITES OVERNIGHT. STRONG WINDS JUST OFF THE
SURFACE WILL CONTINUE TO LEAD TO LOW LEVEL WIND SHEAR THROUGH THE
EVENING HOURS.

&&

.MARINE...
DECISION WILL NEED TO BE MADE FOR NEXT FAY ADVISORY ON WHETHER TO
CONTINUE TS WARNINGS OVER THE ATLC WATERS. TS FORCE WIND GUSTS WILL
CONTINUE THROUGH THE EVENING HOURS OTHERWISE WILL SEE DECREASING
TREND OVER THE NEXT SEVERAL DAYS WITH WINDS/SEAS FALLING BELOW 20
KNOTS AND 7 FEET BY SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  84  73  86 /  80  80  60  60
SSI  76  82  76  84 /  80  70  50  50
JAX  75  83  74  85 /  80  80  50  60
SGJ  76  83  76  84 /  80  70  40  50
GNV  74  84  73  86 /  90  90  70  60
OCF  74  84  73  86 /  80  80  60  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...

FL...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     TROPICAL STORM WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR CLAY-
     DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.

     TROPICAL STORM WARNING FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.

     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

GA...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

     LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     TROPICAL STORM WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
     COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

     TROPICAL STORM WARNING FOR COASTAL CAMDEN-COASTAL GLYNN.

AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
     FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
     NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
     OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

SHASHY/HESS/KEEGAN
Hazardous weather outlook, Aug 22, 5:27 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT FRI AUG 22 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-232130-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
527 PM EDT FRI AUG 22 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...TORNADO WATCH IN EFFECT THROUGH 6 PM THIS EVENING FOR ALL OF
SOUTHEAST GEORGIA AND COASTAL NORTHEAST FLORIDA...
...WIND ADVISORIES AND LAKE WIND ADVISORIES IN EFFECT FOR ALL
AREAS THROUGH TONIGHT...
...FLOOD WATCH IN EFFECT FOR ALL AREAS THROUGH SATURDAY AFTERNOON...
...RIVER FLOOD WARNINGS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA...

RAINBANDS FROM TROPICAL STORM FAY WILL CONTINUE TO PRODUCE HEAVY
RAINFALL...STRONG WINDS AND ISOLATED TORNADOES ACROSS MUCH OF THE
REGION THROUGH TONIGHT. REFER TO LOCAL PRODUCTS SUCH AS THE WATCH
COUNTY NOTIFICATION (WCNJAX)...NON-PRECIPITATION PRODUCT (NPWJAX)
AND FLOOD WATCH PRODUCT (FFAJAX).

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE ST MARYS RIVER...THE
SANTA FE RIVER AND BLACK CREEK IN NORTHEAST FLORIDA. REFER TO
LOCAL FLOOD WARNING PRODUCTS (FLWJAX) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND
IN THE LINGERING TROPICAL AIRMASS. LOCALLY HEAVY RAINFALL IS
EXPECTED WITH FLOODING TO CONTINUE AS RAINBANDS TRACK OVER ALREADY
SATURATED AREAS. GUSTY WINDS TO 50 TO 60 MPH WILL REMAIN POSSIBLE
IN STRONG TO SEVERE THUNDERSTORM ACTIVITY MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY
WINDS CAN BE EXPECTED THROUGH ALL OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE IN THE EVENT OF WARNINGS BEING
ISSUED FOR THEIR LOCATIONS AND FORWARD ANY SEVERE STORM OR
FLOODING REPORTS TO LOCAL LAW ENFORCEMENT AGENCIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 22, 3:55 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT FRI AUG 22 2008

FLZ023-024-GAZ149-150-162>164-222100-
ATKINSON-BAKER-CHARLTON-CLINCH-ECHOLS-NASSAU-WARE-
355 PM EDT FRI AUG 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BAKER...CHARLTON...CLINCH...SOUTHERN ATKINSON...WARE...NORTHEASTERN
ECHOLS AND WESTERN NASSAU COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 500 PM EDT...

AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTER RAIN BAND OF FAY ROTATING NORTH WEST AROUND 30 MPH FROM 10
MILES SOUTHEAST OF DU PONT TO 12 MILES NORTH OF FARGO TO 6 MILES
SOUTHWEST OF BRYCEVILLE. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ST. GEORGE...DU PONT...STEVEN FOSTER STATE
PARK...HOMERVILLE...MANOR...ARGYLE... MILLWOOD AND COGDELL THROUGH
500 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Aug 22, 4:06 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT FRI AUG 22 2008

FLZ023>025-032-GAZ164-222045-
BAKER-CHARLTON-CLAY-DUVAL-NASSAU-
406 PM EDT FRI AUG 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
CLAY...EASTERN BAKER...SOUTHERN CHARLTON...SOUTHWESTERN NASSAU AND
WESTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL
445 PM EDT...

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS CENTERED 9 MILES SOUTHEAST OF
MAXVILLE...OR 10 MILES WEST OF LAKESIDE...MOVING NORTHWEST AT 37
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MAXVILLE...MACCLENNY...GLEN SAINT MARY...BALDWIN...BRYCEVILLE...
TAYLOR AND ST. GEORGE THROUGH 445 PM EDT. GUSTY WINDS OF 35 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Local storm report, Aug 22, 4:17 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HEAVY RAIN       1 SW NORMANDY           30.30N 81.77W
08/22/2008  M15.47 INCH      DUVAL              FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A STORM TOTAL OF 15.47 INCHES
            OF RAIN SINCE WEDNESDAY WITH THE LAST SIX INCHES FALLING
            IN A 12 HOUR PERIOD ENDING AT 300 PM EDT.

&&

SHULER
Special weather statement, Aug 22, 4:39 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT FRI AUG 22 2008

FLZ025-032-033-037-038-222145-
CLAY-DUVAL-FLAGLER-PUTNAM-ST. JOHNS-
439 PM EDT FRI AUG 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...EASTERN
PUTNAM...WESTERN FLAGLER...ST. JOHNS AND DUVAL COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT...

AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS IN A RAIN BAND OF FAY EXTENDING
FROM 4 MILES NORTHEAST OF MAXVILLE 3 MILES EAST OF
GEORGETOWN...MOVING NORTH AT 27 MPH. THESE STRONG SHOWERS AND
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...SPUDS...
PICOLATA... PENNEY FARMS...MIDDLEBURG...MAXVILLE... HASTINGS...
GEORGETOWN...ELKTON AND DURBIN THROUGH 545 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Aug 22, 4:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT FRI AUG 22 2008

GAZ150-162-163-222200-
CLINCH-ECHOLS-WARE-
456 PM EDT FRI AUG 22 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
SOUTHEASTERN WARE AND NORTHEASTERN ECHOLS COUNTIES FOR STRONG WINDS
AND FUNNEL CLOUDS VALID UNTIL 600 PM EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF DU PONT TO 9 MILES NORTH OF FARGO TO 16 MILES SOUTHEAST OF
FARGO...MOVING NORTHWEST AT 46 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND FARGO...DU PONT AND HOMERVILLE THROUGH 600
PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Local storm report, Aug 22, 5:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TORNADO          WSW HASTINGS            29.71N 81.51W
08/22/2008                   ST. JOHNS          FL   EMERGENCY MNGR

            EMERGENCY RESPONSE OFFICIALS ARE RESPONDING TO TORNADO
            DAMAGE AT THE KANGAROO EXPRESS ALONG CHURCH STREET IN
            HASTINGS. THE DAMAGE OCCURRED AROUND 435 PM BASED ON WEAK
            DOPPER RADAR ROTATION SIGNATURE. A TORNADO PATH IS
            EVIDENT IN THE AREA AND EMERGENCY MANAGEMENT SAID THAT
            THEY HAVE A PICTURE OF THE FUNNEL CLOUD PRIOR OR JUST
            AFTER TOUCHDOWN IN THE HASTINGS AREA.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:15 PM EDTFlash Flood WarningJAXDuval6 hr
Aug 22, 12:19 AM EDTAreal Flood WarningJAXBaker6 hr
Aug 22, 1:35 AM EDTAreal Flood WarningJAXClay, Duval, Nassau, Saint Johns8 hr
Aug 22, 4:58 AM EDTAreal Flood WarningJAXBaker, Columbia2 hr
Aug 22, 6:01 AM EDTAreal Flood WarningJAXColumbia6 hr
Aug 22, 7:07 AM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Nassau, Suwannee3 hr
Aug 22, 9:24 AM EDTAreal Flood WarningJAXDuval, Flagler, Nassau, Saint Johns6 hr
Aug 22, 9:57 AM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Suwannee6 hr
Aug 22, 10:28 AM EDTFlash Flood WarningJAXDuval3 hr
Aug 22, 11:51 AM EDTAreal Flood WarningJAXNassau6 hr
Aug 22, 12:07 PM EDTSpecial Marine WarningJAX53 min
Aug 22, 12:45 PM EDTTornado WarningJAXDuval, Nassau30 min
Aug 22, 12:52 PM EDTTornado WarningJAXDuval, Saint Johns38 min
Aug 22, 1:15 PM EDTTornado WarningJAXDuval, Nassau45 min
Aug 22, 1:24 PM EDTTornado WarningJAXDuval, Saint Johns51 min
Aug 22, 2:10 PM EDTTornado WarningJAXDuval, Nassau50 min
Aug 22, 2:11 PM EDTTornado WarningJAXDuval, Nassau49 min
Aug 22, 3:18 PM EDTAreal Flood WarningJAXBaker, Duval, Nassau, Saint Johns4 hr
Aug 22, 4:28 PM EDTGale WarningJAX12 hr
Aug 22, 5:01 PM EDTTornado WarningJAXClay, Flagler, Putnam, Saint Johns44 min
Aug 22, 5:30 PM EDTAreal Flood WarningJAXClay, Duval, Flagler, Putnam, Saint Johns3 hr
Aug 22, 6:36 PM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Nassau, Union4 hr

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.